# SDR AALA202502132909

- Difficulty date: February 10, 2025
- Submitted: February 13, 2025
- Operation: Air carrier
- Aircraft: N587UW
- Make and model: Airbus A321-231
- Aircraft serial: 6236
- Aircraft time: 33,274 hours, 13,764 cycles
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Stop Fitting
- Condition: Out Of Adjust
- Location: Zone 800
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS GROUNDED: THE AIRCRAFT RETURNED TO MIA (NO EMERGENCY WAS DECLARED) DUE TO THE FLIGHT CREW REPORTING THAT DURING CLIMB OUT FROM 10,000 TO 16,000 CABIN ALTITUDE BETWEEN 1200-1600 VS. VERY LOUD BANGING ON WHAT IT SEEMED TO BE ON THE SIDE OF THE AIRCRAFT AT DOOR 1R. AS THE CABIN ALTITUDE CONTINUE CLIMBING THE NOISE FELT HARDER AND LOUDER. WE STOPPED THE CLIMB, TO ASSESS THE PROBLEM AT 16,000 FEET. CABIN PRESSURIZATION WAS WORKING NORMALLY AT ALL TIMES. THE BANGING SEEMED OCCASIONALLY LOCATED AT DOOR 1R. SOMETIMES IT SEEMED TO BE AT DOOR 1 L. ALL CARTS, DOORS, WERE SECURED. WE WERE IN SMOOTH AIR CONTINUOUSLY. ATC GAVE US A CLIMB TO FL 22. INSTEAD, WE REQUESTED 10,000 FT TO SEE IF BANG INTENSITY WOULD DIMINISH. IT DID DIMINISH SIGNIFICANTLY. THEN REQUESTED CLIMB (IN HOLDING) TO FL 220 TO SEE WHEN IT WOULD START AGAIN. WHILE IN THE CLIMB, AS WE THOUGHT WOULD OCCUR, CABIN VS 500 AT AROUND 3.8 PSI THE VERY HARD POUNDING NOISE STARTED AGAIN. THE NOISE WAS SIMILAR TO LAVATORY DOOR BEING CLOSED NORMALLY AT LOWER CABIN PSI. THE NOISE WAS SIMILAR TO LAVATORY DOOR BEING (SLAMMED) AT HIGHER PSI. HIGHEST PSI WAS 3.9.  LOWEST WAS 1.8 DURING OCCURRENCES. WE DETERMINED IT WAS SAFER TO RETURN TO BASE, DURING DESCENT ATC REQUESTED HIGH SPEED. WE GAVE THEM 325 KTS. SOUND STOPPED WHILE IN HIGH-SPEED DESCENT. MAINTENANCE ADJUSTED THE DOORSTOPS FOR THE R1 (AALA202502133480) AND L1 (AALA202502132909) DOORS PER AMM 52-10-00. A SATISFACTORY OPERATIONAL CHECK WAS ACCOMPLISHED.
